Change search
ReferencesLink to record
Permanent link

Direct link
Estimation of the Malthusian parameter in an stochastic epidemic model using martingale methods
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics.
2013 (English)In: Mathematical Biosciences, ISSN 0025-5564, E-ISSN 1879-3134, Vol. 246, no 2, 272-279 p.Article in journal (Refereed) Published
Abstract [en]

Data, on the number of infected, gathered from a large epidemic outbreak can be used to estimate parameters related to the strength and speed of the spread. The Malthusian parameter, which determines the initial growth rate of the epidemic is often of crucial interest. Using a simple epidemic SEIR model with known generation time distribution, we define and analyze an estimate, based on martingale methods. We derive asymptotic properties of the estimate and compare them to the results from simulations of the epidemic. The estimate uses all the information contained in the epidemic curve, in contrast to estimates which only use data from the start of the outbreak. 

Place, publisher, year, edition, pages
2013. Vol. 246, no 2, 272-279 p.
Keyword [en]
Malthusian parameter, Stochastic epidemic model, Growth rate, Generation time distribution
National Category
URN: urn:nbn:se:su:diva-100117DOI: 10.1016/j.mbs.2013.10.002ISI: 000328875100005OAI: diva2:691547


Available from: 2014-01-28 Created: 2014-01-27 Last updated: 2014-01-28Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Svensson, Åke
By organisation
Department of Mathematics
In the same journal
Mathematical Biosciences

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 41 hits
ReferencesLink to record
Permanent link

Direct link